Texas, 2018Wildfire in Texas, April 15, 2018
April 15, 2018 · NWS CRP · 1 event in 1 county or zone
A wildfire covered around 500 acres on Matagorda Island.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire covered around 500 acres on Matagorda Island.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 15, 5:35 PM CST, 25 minutes earlier.
Area forecast discussion, Apr 15, 5:35 PM CST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
635 PM CDT Sun Apr 15 2018
.DISCUSSION...
Updated for 00z aviation.
&&
.AVIATION...
VFR conditions will prevail for the next 24 hours at the South
Texas terminals. Southeasterly winds will increase on Monday with
gusts in excess of 20 knots during the afternoon.
&&
.PREVIOUS DISCUSSION... /Issued 351 PM CDT Sun Apr 15 2018/
SHORT TERM (Tonight through Monday night)...
Concur with the deterministic GFS/ECMWF/NAM that the upper pattern
will be progressive with the upper disturbance over the Midwest/
Mississippi Valley moving EWD across the ERN CONUS while another
upper system entering then moves across the WRN CONUS. The foregoing
will favor a transition to onshore flow over the CWA/MSA by
tonight/Monday. In response to onshore flow, the NAM deterministic
predict near surface saturation/light sfc wind 09z-12z Monday
over portions of the CNTRL/ERN CWA. Yet, not confident that fog
will develop given very low SREF visibility probabilities. Not as
cool tonight as near surface moisture modulates radiational
cooling. PWAT values expected to remain well below normal during
the period (NAM deterministic) and thus no precipitation expected.
A gradual warming trend expected Monday/Monday night (GFS
deterministic 1000-500mb thickness values.)
MARINE (Tonight through Monday night)...
Expect onshore flow to increase to moderate to strong levels
Monday night as the surface low deepens over the Southern Plains.
An SCA may be needed Monday night for the coastal waters.
FIRE WEATHER (Tonight through Monday night)...
Will not upgrade the Fire Weather Watch, currently in effect for
LaSalle/Webb/Duval Monday, given lack of high confidence that wind
speeds will reach the critical threshold. Deterministic HiRes NMM,
NAM, and GFS predictions suggest with wind will barely approach
Fire Weather Warning threshold. Will defer to later shifts given
greater accuracy/skill of deterministic output for the 18z Monday-
00z Tuesday period and inclusion of RAP deterministic output for
that period.
LONG TERM (Tuesday through Sunday)...
Long term period begins with continued quiet weather as upper level
ridge remains in place over the region. Onshore flow will increase
Tuesday with small craft advisory conditions likely continuing.
Moisture will be a bit slower to come back than we have seen lately
with mid 60s dewpoints not expected into the coastal counties until
Tuesday evening. A cold front will approach the area Tuesday night
into Wednesday associated with an upper level disturbance well to
the north. This front should stall north of the area, only veering
winds in South Texas to the east. The front will interrupt the
steady onshore flow and bring lighter winds to the area mid-week.
With only limited moisture return ahead of the front, do not expect
any mentionable pops ahead of the boundary, but will eventually get
a tap of moisture from the south into Thursday to begin rain
chances. A deeper upper level trough moves into the central US late
week and into the weekend bringing another boundary down. This one
looks like it should have enough support to move through South
Texas. Additionally, enough moisture should have pooled ahead of the
front this time to bring higher end chance pops. Expect warming
temps Tuesday and Wednesday with highs back into the 90s west, then
more seasonal temperatures later in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 56 80 64 84 68 / 0 0 0 0 10
Victoria 47 79 59 84 66 / 0 0 0 0 10
Laredo 56 88 63 93 67 / 0 0 0 0 0
Alice 52 84 60 89 66 / 0 0 0 0 10
Rockport 62 76 69 83 71 / 0 0 0 0 10
Cotulla 51 87 59 92 64 / 0 0 0 0 10
Kingsville 54 83 62 88 68 / 0 0 0 0 10
Navy Corpus 64 78 69 83 71 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday afternoon through Monday evening
For the following zones: Duval...La Salle...Webb.
GM...None.
&&
GH/77...AVIATIONHazardous weather outlook, Apr 15, 4:51 AM CST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
551 AM CDT Sun Apr 15 2018
TXZ229>234-239>247-161100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
551 AM CDT Sun Apr 15 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A Fire Weather Watch is in effect Monday for parts of the Brush
Country and Rio Grande Plains.
Elevated fire danger conditions are expected Monday over the
Southern Coastal Bend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-161100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
551 AM CDT Sun Apr 15 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Small Craft Advisory conditions are possible Monday night through
Tuesday night and again Friday and Friday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 15, 5:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
623 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM MARINE TSTM WIND 1 NW PADRE BALLI PARK 27.60N 97.24W
04/14/2018 M44 MPH NUECES TX PUBLIC
PERSONAL WEATHER STATION ON NORTH PADRE ISLAND OBSERVED
WIND GUST OF 38 KT.
&&
CORRECTED REMARKS...SOURCE
EVENT NUMBER CRP1800068
HARTLocal storm report, Apr 15, 5:36 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
636 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM MARINE TSTM WIND 1 E PORT ARANSAS 27.83N 97.05W
04/14/2018 M62 MPH GMZ250 TX C-MAN STATION
PTAT2 MEASURED PEAK THUNDERSTORM WIND GUST OF 54 KTS
&&
EVENT NUMBER CRP1800076
HARTLocal storm report, Apr 15, 6:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM WILDFIRE 1 ESE MATAGORDA ISLAND 28.33N 96.45W
04/15/2018 E500 ACRE CALHOUN TX PARK/FOREST SRVC
US FISH AND WILDLIFE SERVICE REPORTS ONGOING LARGE
WILDFIRE ON MATAGORDA ISLAND.
&&
EVENT NUMBER CRP1800077
HARTWildfire, Calhoun
- When
- April 15, 6:00 PM CST to 7:30 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
U. S. Fish and Wildlife Service reported a wildfire covered around 500 acres on Matagorda Island.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, April 15, 201812 injured · $24 million · EF3 · 31 events
- Tornadoes and Flash Flooding in North Carolina, April 15, 20181 death · 2 injured · $65 million · EF2 · 36 events
- Marine Strong Wind in North Atlantic Coastal Waters, April 15, 20182 deaths · 2 injured · 1 event
- Tornadoes and Hail in North Carolina, April 15, 20187 injured · $2.3 million · EF1 · 10 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 2018$200 · EF2 · 39 events
- Tornado and Damaging Wind in Ohio, April 15, 20181 injured · $125,000 · EF1 · 2 events
- Flash Flood and Hail in North Carolina, April 15, 2018$201,000 · 2 in hail · 14 events
- Tornado and Hail in South Carolina, April 15, 20181 injured · $90,000 · EF0 · 10 events
- Flooding and Heavy Rain in West Virginia, April 15 to 19, 2018$76,000 · 16 events
- Tornado and Damaging Winds in Florida, April 15, 2018$26,000 · EF0 · 31 events
- Flooding in Ohio, April 15 to 17, 2018$68,000 · 4 events
- Damaging Winds in Virginia, April 15 to 16, 2018$35,000 · 57 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749692.